Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 147, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 23, 2015, 6:51 PM EDT for 5 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2015, 6:51 PM EDT (22:51 UTC)
- Expired
- Jul 23, 2015, 7:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:07 PM EDT | TSTM WND DMG | 1 W Eulonia, GA | MCINTOSH COUNTY REPORTS A TREE DOWN NEAR THE INTERSECTION OF HW-57 AND HW-99. |
| Jul 23, 7:07 PM EDT | TSTM WND DMG | 3 N Pine Harbor, GA | MCINTOSH COUNTY REPORTS A TREE DOWN ON MINTON ROAD NEAR THE INTERSECTION WITH SHELMAN BLUFF ROAD. |
| Jul 23, 7:18 PM EDT | TSTM WND DMG | 8 N Tybee Island, SC | DAUFUSKIE ISLAND FIRE DEPT REPORTS 7 TREES DOWN ACROSS THE ISLAND. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351
WUUS52 KCHS 232251
SVRCHS
GAC029-051-179-183-191-SCC013-053-232345-
/O.NEW.KCHS.SV.W.0147.150723T2251Z-150723T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
LONG COUNTY IN SOUTHEASTERN GEORGIA...
MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 745 PM EDT
* AT 650 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SAVANNAH TO TIBET...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT HAS REPORTED MULTIPLE TREES DOWN IN AND
AROUND SAVANNAH GEORGIA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...RICHMOND
HILL...DARIEN...WILMINGTON ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3133 8132 3131 8142 3138 8155 3158 8170
3227 8102 3229 8099 3218 8071 3205 8091
3204 8089 3199 8084 3172 8113 3162 8113
3137 8126 3143 8133 3131 8128 3131 8126
3129 8130
TIME...MOT...LOC 2250Z 310DEG 17KT 3205 8114 3159 8160
HAIL...<.75IN
WIND...60MPH
$$
JRL2 follow-up statements
776
WWUS52 KCHS 232323
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT THU JUL 23 2015
GAC183-232331-
/O.CAN.KCHS.SV.W.0147.000000T0000Z-150723T2345Z/
LONG GA-
723 PM EDT THU JUL 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR LONG COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3133 8132 3131 8142 3138 8155 3145 8159
3176 8143 3202 8112 3228 8096 3218 8071
3205 8091 3204 8089 3199 8084 3172 8113
3162 8113 3137 8126 3143 8133 3131 8128
3131 8126 3129 8130
TIME...MOT...LOC 2321Z 281DEG 22KT 3193 8088 3147 8134
$$
GAC029-051-179-191-SCC013-053-232345-
/O.CON.KCHS.SV.W.0147.000000T0000Z-150723T2345Z/
BRYAN GA-CHATHAM GA-LIBERTY GA-MCINTOSH GA-JASPER SC-BEAUFORT SC-
723 PM EDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BRYAN...CHATHAM...LIBERTY...MCINTOSH...JASPER AND BEAUFORT
COUNTIES...
AT 721 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF FORT PULASKI NATIONAL MONUMENT TO 8
MILES NORTHEAST OF DARIEN...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...BLUFFTON...DARIEN...WILMINGTON
ISLAND...BELLINGER HILL AREA...FORT PULASKI NATIONAL MONUMENT AND
JONES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3133 8132 3131 8142 3138 8155 3145 8159
3176 8143 3202 8112 3228 8096 3218 8071
3205 8091 3204 8089 3199 8084 3172 8113
3162 8113 3137 8126 3143 8133 3131 8128
3131 8126 3129 8130
TIME...MOT...LOC 2321Z 281DEG 22KT 3193 8088 3147 8134
HAIL...<.75IN
WIND...60MPH
$$
DPB977
WWUS52 KCHS 232343
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT THU JUL 23 2015
GAC029-051-179-191-SCC013-053-232352-
/O.EXP.KCHS.SV.W.0147.000000T0000Z-150723T2345Z/
BRYAN GA-CHATHAM GA-LIBERTY GA-MCINTOSH GA-JASPER SC-BEAUFORT SC-
743 PM EDT THU JUL 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN...CHATHAM...LIBERTY...
MCINTOSH...JASPER AND BEAUFORT COUNTIES WILL EXPIRE AT 745 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3133 8132 3131 8142 3138 8155 3145 8159
3176 8143 3202 8112 3228 8096 3218 8071
3205 8091 3204 8089 3199 8084 3172 8113
3162 8113 3137 8126 3143 8133 3131 8128
3131 8126 3129 8130
TIME...MOT...LOC 2339Z 310DEG 17KT 3193 8088 3147 8134
$$
DPBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:54 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 23, 3:54 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT THU JUL 23 2015 .SYNOPSIS... A STATIONARY FRONT AND AREA OF LOW PRESSURE WILL REMAIN JUST NORTH OF THE AREA THROUGH TONIGHT. A COLD FRONT IS EXPECTED TO MOVE IN FROM THE NORTH THURSDAY NIGHT...THEN SHIFT SOUTH OF THE AREA BY SATURDAY MORNING. AN AREA OF LOW PRESSURE MAY DEVELOP ON THE FRONT OFF THE FLORIDA COAST AND THEN MOVE BY THE SOUTHEAST COAST EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LOW PRESSURE OVER NORTHEAST SOUTH CAROLINA ALONG A STATIONARY FRONT WILL CONTINUE TO MOVE EASTWARD AND OFFSHORE TONIGHT AHEAD OF A SHORTWAVE TROUGH. DEEP MOISTURE WILL REMAIN IN PLACE AND KEEP THE RISK FOR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE NIGHT. HOWEVER...THE HIGHEST CHANCES WILL BE THROUGH THIS EVENING. DCAPES OVER 1000 J/KG WILL LEAD TO A THREAT FOR SEVERE STORMS WITH DAMAGING WINDS INTO EARLY EVENING. LOWS MAINLY MID TO UPPER 70S...GENERALLY WARMEST AT THE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...A MID LVL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE CENTRAL UNITED STATES WHILE DOWNSTREAM TROUGHING OCCURS OVER MUCH OF THE EASTERN SEABOARD. THE PATTERN WILL HELP DRIVE A SOUTHWARD MOVING COLD FRONT INTO THE AREA DURING THE DAY...BEFORE IT CONTINUES TO SHIFT SOUTH OF THE REGION FRIDAY NIGHT. MODELS ARE IN GENERAL AGREEMENT THAT DEEP MOISTURE CHARACTERIZED BY PWATS ABOVE 2.0 INCHES AND LOW PRESSURE ALONG AND AHEAD OF THE FRONT WILL PROMOTE EARLY SHOWER AND THUNDERSTORM DEVELOPMENT...ESPECIALLY AS MID LVL FORCING INCREASES WITH A SERIES OF H5 SHORTWAVES PASSING ALOFT. AT LEAST CHANCES OF SHOWERS/THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE AFTERNOON/EVENING...WITH EVEN HIGHER COVERAGE ANTICIPATED OVER SOUTHEAST GEORGIA WHERE INSTABILITY SHOULD BE GREATEST. A FEW THUNDERSTORMS COULD ALSO BE STRONG WITH DAMAGING WINDS BEING THE PRIMARY CONCERN. HIGH TEMPS WILL BE SLIGHTLY COOLER THAN PREVIOUS DAYS GIVEN INCREASED CLOUD COVER AND EARLY CONVECTIVE DEVELOPMENT. AFTERNOON HIGHS SHOULD RANGE IN THE UPPER 80S ALONG THE COAST TO LOW/MID 90S WELL INLAND. CHANCES OF SHOWERS/THUNDERSTORMS SHOULD LINGER INTO THE OVERNIGHT PERIOD UNTIL THE FRONT SHIFTS SOUTH OF THE AREA. LOWS WILL RANGE IN THE MID TO UPPER 70S...WARMEST IN SOUTHERN AREAS ALONG THE COAST. SATURDAY AND SUNDAY...CONDITIONS ARE EXPECTED TO BE DRYER AND SLIGHTLY COOLER BY LATE WEEKEND AS SFC HIGH PRESSURE BUILDS FROM THE NORTH BEHIND A COLD FRONT POSITIONED TO OUR SOUTH. HOWEVER...WE COULD SEE A FEW SHOWERS AND/OR THUNDERSTORMS ON SATURDAY OVER PARTS OF SOUTHEAST GEORGIA WHERE INSTABILITY IS GREATEST NORTH OF THE FRONT. BY SUNDAY...ONLY A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS WILL REMAIN THE FORECAST FOR COASTAL LOCATIONS IN SOUTHEAST GEORGIA SOUTH OF INTERSTATE 16. IN GENERAL...HIGH TEMPS WILL RANGE IN THE UPPER 80S ALONG THE COAST TO LOWER 90S INLAND EACH DAY. OVERNIGHT LOWS WILL RANGE IN THE LOW TO MID 70S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD LOOKS TO BE RAIN FREE IN MOST AREAS AS THE FRONT REMAINS STALLED ACROSS NORTHERN FLORIDA OR FAR SOUTHERN GEORGIA AND SLOWLY DISSIPATES. MOISTURE WILL SLOWLY BEGIN TO RETURN NORTH STARTING LATE ON MONDAY AND TUESDAY AND THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE BEGINNING IN MOST AREAS TUESDAY AFTERNOON/EVENING. HIGHS WILL BE CLOSE TO NORMAL VALUES... GENERALLY FROM NEAR 90 NEAR THE COAST TO THE LOW TO PERHAPS MID 90S WELL INLAND. STILL WATCHING FOR THE POSSIBILITY OF AN AREA OF LOW TO DEVELOP ON THE STALLED OUT FRONT...BUT THE CHANCES OF THAT OCCURRING HAVE SEEMED TO DIMINISH. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... INCREASING RISK FOR SHOWERS AND TSTMS AT THE TERMS LATER THIS AFTERNOON. THINK BEST CHANCES ARE 20-23Z AT KSAV AND 21-23Z AT KCHS SO HAVE PREVAILING TEMPO DURING THESE PERIODS. DCAPES OVER 1000 J/KG SUGGEST THE STRONGER STORMS WILL BE CAPABLE OF HIGH WINDS. CAN/T RULE OUT SHOWERS AND STORMS CONTINUING LATER INTO THE EVENING AND EVEN SOME MORE OVERNIGHT INTO FRI GIVEN THE SHORTWAVE ENERGY ALOFT...LOW PRESSURE AND ASSOCIATED FRONT TO THE NORTH AND DEEP MOISTURE IN PLACE. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT BOTH CHS AND SAV TERMINALS. && .MARINE... TONIGHT...SOUTHWEST WIND SURGE THIS EVENING TO DIMINISH AS LOW PRESSURE OVER NORTHEAST SC MOVES OFFSHORE INTO THE ATLANTIC. THIS WILL SHIFT WINDS TO THE WEST AND ALLOW THEM TO SUBSIDE. MARINERS SHOULD BE ALERT FOR THUNDERSTORMS PUSHING OFFSHORE THROUGH THE NIGHT. SEAS WILL BE 2-3 FT NEAR SHORE AND UP TO 4 FT IN THE 20-60 NM OFFSHORE GA ZONE. FRIDAY THROUGH TUESDAY...A PROLONGED PERIOD OF NORTHEAST WINDS IS EXPECTED OVER THE COASTAL WATERS AS HIGH PRESSURE BUILDS FROM THE NORTH LATE FRIDAY INTO MONDAY. WIND SPEEDS SHOULD PEAK AROUND 15 KTS WITH SOME GUSTS UP TO 20 KTS SATURDAY NIGHT INTO SUNDAY WHEN THE PRESSURE GRADIENT IS STRONGEST BETWEEN MID ATLANTIC HIGH PRESSURE AND A TROUGH OF LOW PRESSURE SOUTHEAST OF THE AREA. THE PATTERN WILL RESULT IN BUILDING SEAS UP TO 3-5 FT INTO SUNDAY...BUT CONDITIONS SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS WILL THEN BE ON A DECREASING TREND INTO THE EARLY AND MIDDLE PART OF NEXT WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RJB SHORT TERM...DPB LONG TERM... AVIATION...DPB/RJB MARINE...DPB/RJB
Hazardous weather outlook, Jul 23, 3:18 AM EDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 318 AM EDT THU JUL 23 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-240730- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 318 AM EDT THU JUL 23 2015 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS WILL LIKELY BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP TODAY. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST BETWEEN 2 PM AND 8 PM. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA... INCLUDING THE ADJACENT COASTAL WATERS...SHOULD REMAIN WEATHER AWARE TODAY. BE ALERT FOR CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF A WARNING IS ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Jul 23, 6:00 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 5 SE LADYS ISLAND 32.40N 80.58W
07/23/2015 BEAUFORT SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
ROADWAY ON SEA ISLAND PARKWAY NEAR POLOWANA ROAD. SCDOT
IS RESPONDING TO THE DOWNED TREE.
&&
EVENT NUMBER CHS1500777
BSHLocal storm report, Jul 23, 6:09 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 NNW CHARLESTON 32.80N 79.95W
07/23/2015 CHARLESTON SC SOCIAL MEDIA
TWITTER REPORT AND PICTURE OF A LARGE TREE DOWN AT THE
CORNER OF KING AND HUGER STREETS.
&&
EVENT NUMBER CHS1500778
BSHSpecial weather statement, Jul 23, 6:13 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT THU JUL 23 2015
GAZ101-116>119-SCZ047-048-051-232300-
INLAND CHATHAM GA-EFFINGHAM GA-COASTAL BRYAN GA-INLAND BRYAN GA-
INLAND CHATHAM GA-COASTAL CHATHAM GA-COASTAL CHATHAM GA-
COASTAL BRYAN GA-INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-
COASTAL JASPER SC-BEAUFORT SC-
613 PM EDT THU JUL 23 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...CHATHAM...
EFFINGHAM...JASPER AND BEAUFORT COUNTIES UNTIL 700 PM EDT...
AT 611 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
POOLER...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...RICHMOND HILL...
WILMINGTON ISLAND...I-16/I-95 INTERCHANGE AND BELLINGER HILL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3200 8154 3231 8132 3218 8070 3215 8073
3211 8081 3211 8082 3212 8084 3205 8091
3204 8089 3202 8088 3202 8084 3197 8086
3194 8091 3191 8093 3182 8104 3181 8104
TIME...MOT...LOC 2211Z 272DEG 36KT 3211 8126
DPBLocal storm report, Jul 23, 6:17 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM MARINE TSTM WIND 4 ESE CHARLESTON 32.75N 79.87W
07/23/2015 M42 MPH AMZ330 SC MESONET
THE WEATHERFLOW SITE AT FT SUMTER MEASURED A 37
KNOT...42 MPH...WIND GUST.
&&
EVENT NUMBER CHS1500779
BSHLocal storm report, Jul 23, 6:18 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM MARINE TSTM WIND 1 ESE ISLE OF PALMS 32.78N 79.79W
07/23/2015 M39 MPH CHARLESTON SC MESONET
THE WEATHERFLOW SITE AT THE ISLE OF PALMS PIER MEASURED
A 34 KNOT...39 MPH...WIND GUST.
&&
EVENT NUMBER CHS1500780
BSHLocal storm report, Jul 23, 6:21 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM MARINE TSTM WIND 4 ESE CHARLESTON 32.75N 79.87W
07/23/2015 M47 MPH AMZ330 SC MESONET
A PEAK WIND GUST OF 41 KNOTS...47 MPH...AT THE FT
SUMTER WEATHERFLOW SITE.
&&
EVENT NUMBER CHS1500781
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:33 PM EDT | Special Weather Statement | CHS | Chatham | 27 min |
| Jul 23, 6:13 PM EDT | Special Weather Statement | CHS | Bryan, Chatham | 47 min |
| Jul 23, 3:39 PM EDT | Special Weather Statement | CHS | Jasper | 36 min |
| Jul 23, 3:55 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 23, 4:24 PM EDT | Special Marine Warning | CHS | 96 min | |
| Jul 23, 4:27 PM EDT | Special Weather Statement | CHS | Beaufort | 33 min |
| Jul 23, 4:38 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 40 min |
| Jul 23, 4:41 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 43 min |
| Jul 23, 5:22 PM EDT | Special Weather Statement | CHS | Dorchester | 23 min |
| Jul 23, 5:28 PM EDT | Special Weather Statement | CHS | Hampton | 32 min |
| Jul 23, 5:35 PM EDT | Special Marine Warning | CHS | 85 min | |
| Jul 23, 5:43 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 23, 5:44 PM EDT | Special Weather Statement | CHS | Charleston | 31 min |
| Jul 23, 5:47 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 58 min |
| Jul 23, 6:42 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 23, 7:17 PM EDT | Special Marine Warning | CHS | 118 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.